?

Log in

No account? Create an account
asleep at mal 9/09
alumiere
Whee - that went well 
1/4/10 14:32
asleep at mal 9/09
In which I vent about Dr. W, Dr. P, Candidia/Thrush, and 'things we do not talk about'

So the Candidia that I've been fretting about in that it's worse? My PCP (Dr. P) has said "I can't treat that, you need to see Dr. W" (the specialist). And New Years Day I called Dr. P's office and talked to the on-call doctor as well because it was still getting worse, and the answer was "you can go to the ER, but they won't prescribe anti-yeast meds or do an endoscopy or anything else. They'll just pump you full of IV fluids if you're dehydrated." Other than that call Dr. W.

But Dr. W's office was refusing to have him call me or increase my dosage of Vfend and Nystatin because of the bounced check from Lyrica fail (they'd give me a refil of 15 tablets of the dose that's too low, which would cost $45, and then I'd need to get a new prescription anyway in a few days). Even though they'd gotten the check on 12/28, it hadn't cleared til 12/31, so per the Office Manager "no service for you".

He didn't even know I'd called, nor had he seen the email or letter I'd sent until I called his office three times today (and I'm still not sure he's seen the email/letter). I'm not angry with him over that, he's one Dr. in a specialty practice that doesn't take health insurance of any type because the reimbursements are too low. I am very pissed at the office manager, and I am sending a written complaint to both Dr. W and the head of the practice; that is unacceptable.

So I have a vaginal yeast infection (ick; it's been close to a decade since the last one, and it's not from sex, it's because the yeast in my bloodstream found somewhere else to attack) that isn't responding to Monistat 3, the yeast infection in my mouth has spread outside my mouth as well (so my lips and the skin around them are peeling in layers) and clotrimizole isn't helping much, and the yeast in my esophagus has spread to my stomach (making everything I eat difficult and taking meds particularly painful - it all seems to pile up where my esophagus connects to my stomach).

Now, while all this was worsening, I was taking two herbal anti-yeast meds (one from Dr. W, one from Whole Foods) twice a day, Nystatin once a day, and Fluconazole once a day. It appears that the Fluconazole has stopped working entirely, and I may now have -azole resistant candidia. Splendid. The Nystatin helps, but isn't strong enough to keep it away entirely, so we're doubling my dose (luckily so-far they have not seen Nystatin resistant candidia). And I'm going on a higher dose of Vfend for the next month (double my last dose) to try and get this back under control. He's worried that could be hard on my liver, but unlike Fluconazole, Vfend doesn't cause nausea or diarrhea for me, and my liver function tests were fine at my last blood work (which was at about 45 of 60 days on Vfend), so that is a lesser concern for me.

Let's hope it works; I'd like to be able to eat and take my piles of meds without having to wait a few minutes after each bite for my body to get it past the infected area. I'd also like to have my face stop peeling; as T said, I look severely dehydrated because my lips are such a mess.